Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 28, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 2, 2007, 11:50 AM MDT for El Paso County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2007, 11:50 AM MDT (17:50 UTC)
- Expired
- Aug 2, 2007, 2:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 5.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 021752
FFWEPZ
TXC141-022045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1150 AM MDT THU AUG 2 2007
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN EL PASO COUNTY IN SOUTHWEST TEXAS...
THIS INCLUDES THE CITIES OF...FORT BLISS...EL PASO...ANTHONY...
* UNTIL 245 PM MDT
* AT 1143 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL AND POSSIBLE FLASH FLOODING FROM A THUNDERSTORM
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED INCLUDING THE
DOWNTOWN AND UNIVERSITY AREAS OF EL PASO ALONG WITH THE WESTSIDE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3182 10658 3178 10649 3177 10641 3181 10642
3199 10641 3199 10662
$$
HEFNER1 follow-up statement
000
WGUS74 KEPZ 022038
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
237 PM MDT THU AUG 2 2007
TXC141-022046-
EL PASO TX-
237 PM MDT THU AUG 2 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 PM MDT FOR NORTHWESTERN
EL PASO COUNTY...
RAIN HAS COME TO AN END FOR THE TIME BEING ACROSS EL PASO
COUNTY...AND THE COUNTY SHOULD REMAIN FREE OF HEAVY RAINFALL FOR AT
LEAST THE NEXT COUPLE OF HOURS. AS SUCH...THE FLASH FLOOD WARNING
FOR EL PASO COUNTY WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 245 PM
MDT.
PLEASE STAY TUNED TO LOCAL MEDIA...OR THE INTERNET AT
WWW.WEATHER.GOV SLASH EL PASO FOR THE LATEST WEATHER UPDATES.
LAT...LON 3182 10658 3178 10649 3177 10641 3181 10642
3199 10641 3199 10662
$$
PIEPERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:46 AM MDT, 8 hours 4 minutes earlier.
Area forecast discussion, Aug 2, 3:46 AM MDT, 8 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 346 AM MDT THU AUG 2 2007 .SYNOPSIS... A VERY MOIST AND UNSTABLE AIR MASS WILL GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL TODAY AND FRIDAY. FLOODING WILL BE POSSIBLE IN SOME FLOOD PRONE AREAS NEAR THUNDERSTORMS. DRIER CONDITIONS ARE EXPECTED FOR THE WEEKEND AS MUCH OF THE MOISTURE SHIFTS TO THE WEST. DAY TIME TEMPERATURES WILL REMAIN BELOW NORMALS THE NEXT COUPLE DAYS...THEN WARM TO SEASONAL AVERAGES BY THE END OF THE WEEKEND. && .DISCUSSION... AN EXTREMELY MOIST AIR MASS REMAINS IN PLACE OVER THE FORECAST AREA WITH SATURATED CONDITIONS EXISTING FROM LOWER TO UPPER LEVELS OF THE ATMOSPHERE. HELPING TO DESTABILIZE THE AIR AND TRIGGER CONVECTION IS AN UPPER VORT CENTER THAT IS DRIFTING SLOWLY WEST ACROSS THE REGION WITH ANOTHER APPROACHING FROM THE EAST TO KEEP THE WEATHER PATTERN ACTIVE THROUGH FRIDAY NIGHT. PWS RANGE FROM 1.5 TO 1.8 INCHES WITH SURFACE DEW POINTS IN THE MID TO UPPER SIXTIES. SHOWERS AND THUNDERSTORMS THAT FORM TODAY WILL BE VERY EFFICIENT RAIN PRODUCERS CAPABLE OF PRODUCING 1 TO 3 INCHES OF RAINFALL IN LESS THAN AN HOUR. FLOODING FROM EXCESSIVE RUNOFF FROM INTENSE RAINFALL IS A POSSIBILITY TODAY...SO WILL MAINTAIN A FLASH FLOOD WATCH FOR THE FORECAST AREA THROUGH TONIGHT. MOIST CONDITIONS WILL PERSIST ON FRIDAY AND THE WATCH MAY NEED TO BE EXTENDED ONE MORE DAY. DRIER CONDITIONS WILL BE POSSIBLE ON SATURDAY AS THE MODELS PROJECT THE HIGH TO SHIFT TO THE TEXAS PANHANDLE AND THE VORT CENTERS MOVE INTO ARIZONA...ALONG WITH MUCH OF THE MOISTURE. ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL STILL BE POSSIBLE AS A RESULT OF RESIDUAL MOISTURE. PRECIP TOTALS WILL BE MOSTLY HIGHER WEST OF THE DIVIDE. ALSO...WITH REDUCE MOISTURE AND CLOUDINESS OCCURRING...TEMPERATURES SHOULD ALSO WARM UP TO NEAR NORMAL FOR THE WEEKENDS AND INTO NEXT WEEK. THE WEATHER PATTERN COULD BECOME ACTIVE AGAIN THE FIRST PART OF NEXT WEEK AS LONGER RANGE MODELS ARE PROJECTING A SMALL UPPER LOW TO MOVE TOWARD THE REGION FROM THE SOUTHWEST. THIS LOW COULD PROVIDE SYNOPTIC SCALE FORCING AND LIFT AS WELL AS A VEERING PROFILE NECESSARY TO GENERATE STRONGER THUNDERSTORMS FOR MONDAY AFTERNOON THROUGH WEDNESDAY. MOISTURE FROM THE PLUME WILL FUEL THESE NEW STORMS. HIGH PRESSURE IS PROJECTED BY THE MODELS TO REBUILD TOWARD THE END OF THE WEEK...DIMINISHING CONVECTIVE ACTIVITY SOMEWHAT. && .AVIATION...VALID 02/12Z-03/12Z AREAS OF MVFR AND IFR OR CIGS AND VSBY IN AND NEAR SHOWERS AND THUNDERSTORMS. LOW CIGS NEAR TSTMS WILL OCNLY HAVE MTN TOPS OBSCD. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 89 70 87 69 92 / 50 50 40 40 20 SIERRA BLANCA TX 85 65 84 63 90 / 50 50 40 40 20 LAS CRUCES 89 67 88 66 91 / 50 50 40 40 20 ALAMOGORDO 87 66 86 64 90 / 50 50 40 40 20 CLOUDCROFT 69 50 67 49 71 / 60 60 50 40 30 TRUTH OR CONSEQUENCES 87 67 86 65 91 / 50 50 40 40 30 SILVER CITY 80 63 81 61 84 / 50 50 40 40 30 DEMING 89 68 86 66 91 / 50 50 40 40 20 LORDSBURG 88 67 86 65 90 / 50 50 40 40 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NMZ022>025-030>032. TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ055-056. && 04/04
Hazardous weather outlook, Aug 2, 10:40 AM MDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1040 AM MDT THU AUG 2 2007 NMZ022>025-030>032-TXZ055-056-031745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1040 AM MDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT WITH HEAVY RAINFALL LIKELY IN SOME AREAS. ISOLATED AREAS COULD RECEIVE TWO TO THREE INCHES...WITH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS BECOMING ISOLATED TO SCATTERED THROUGH THE PERIOD...WITH THREAT OF FLOODING DECREASING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL BE LIKELY...ESPECIALLY TO MONITOR HEAVY RAINS AND FLOODING.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:44 PM MDT | Flash Flood Warning | EPZ | El Paso | 91 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.